Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS New York, NY

September 3, 2013Suffolk County, New York

NWS New York, NY issued this flash flood warning at Sep 3, 2013, 10:56 AM EDT for Suffolk County, New York. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2013, 10:56 AM EDT (14:56 UTC)
Expired
Sep 3, 2013, 3:00 PM EDT
In force
4 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 46 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 11:10 AM EDTFLASH FLOODEast Quogue, NYOLD COUNTRY ROAD BY LEWIS ROAD CLOSED DUE TO FLOODING..
Sep 3, 11:10 AM EDTFLASH FLOODSagaponack, NYCAR STUCK IN WATER ON MONTAUK HIGHWAY.
Sep 3, 11:55 AM EDTFLASH FLOODSagaponack, NYCAR STUCK IN WATER ON MONTAUK HIGHWAY.
Sep 3, 12:10 PM EDTFLASH FLOODWatermill, NYNUMEROUS ROADS ACROSS THE TOWN OF SOUTHAMPTON WERE CLOSED DUE TO FLASH FLOODING...INCLUDING DEERFIELD ROAD IN WATERMILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1614 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WGUS51 KOKX 031456
FFWOKX
NYC103-031700-
/O.NEW.KOKX.FF.W.0041.130903T1456Z-130903T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1056 AM EDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 100 PM EDT...

* AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
FLASH FLOODING FROM TRAINING THUNDERSTORM OVER THE WARNED AREA. 
RAINFALL RATES OF UP TO 3/4 OF AN INCH HAVE BEEN OBSERVED IN 15 
MINUTES AND 2 INCHES IN 1 HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4087 7235 4074 7283 4087 7280 4094 7256
      4092 7259 4090 7249 4098 7248 4099 7243
      4097 7245 4096 7240 4105 7230 4105 7212
      4110 7215 4112 7211 4110 7207 4100 7210
      4108 7196 4107 7185

$$

NV
2 follow-up statements
036 
WGUS51 KOKX 031651
FFWOKX
NYC103-031900-
/O.EXT.KOKX.FF.W.0041.000000T0000Z-130903T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 300 PM EDT...

* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE 
WARNED AREA. THE MAIN AREA OF FLOODING CONCERN IS FROM WESTHAMPTON 
AND POINT EAST. BETWEEN 2 TO 4 INCHES OF RAIN HAS BEEN DETECTED 
ACROSS PORTIONS OF THIS AREA...WITH ANOTHER 1 TO 2 INCHES OF RAIN 
POSSIBLE THROUGH 3 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4087 7235 4074 7283 4087 7280 4094 7256
      4092 7259 4090 7249 4098 7248 4099 7243
      4097 7245 4096 7240 4105 7230 4105 7212
      4110 7215 4112 7211 4110 7207 4100 7210
      4108 7196 4107 7185

$$

NV
366 
WGUS71 KOKX 031855
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
255 PM EDT TUE SEP 3 2013

NYC103-031905-
/O.EXP.KOKX.FF.W.0041.000000T0000Z-130903T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-
255 PM EDT TUE SEP 3 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM EDT FOR SUFFOLK
COUNTY...

LAT...LON 4087 7235 4074 7283 4087 7280 4094 7256
      4092 7259 4090 7249 4098 7248 4099 7243
      4097 7245 4096 7240 4105 7230 4105 7212
      4110 7215 4112 7211 4110 7207 4100 7210
      4108 7196 4107 7185

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 8:08 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 3, 8:08 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
808 AM EDT TUE SEP 3 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS TODAY. HIGH PRESSURE WILL
THEN BUILD IN TONIGHT INTO WEDNESDAY MORNING...AND WEAKEN
WEDNESDAY AFTERNOON AND NIGHT. A WEAK COLD FRONT WILL MOVE THROUGH
ON THURSDAY. CANADIAN HIGH PRESSURE WILL THEN BUILD IN FOR THE
REST OF THIS WEEK...AND SLIDE TO THE SOUTH ON SATURDAY.
ANOTHER WEAK COLD FRONT WILL MOVE ACROSS ON SUNDAY...FOLLOWED
AGAIN BY CANADIAN HIGH PRESSURE FOR THE START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT LIES NE-SW ACROSS THE AREA FROM ABOUT HFD-HPN-SMQ AS
MARKED BY DEWPOINT GRADIENT...WITH UPPER 60S/LOWER 70S TO THE EAST
AND MID 60S TO THE NORTH/WEST. EXPECT SCT-NUMEROUS SHOWERS/TSTMS
TO FIRE AGAIN BY LATE MORNING/EARLY AFTERNOON...MAINLY ACROSS LONG
ISLAND AND CT AND POSSIBLY ALSO NYC...WHERE MOISTURE AND
INSTABILITY WILL BE POOLED JUST AHEAD OF THE FRONT...WITH PW
1.75 INCHES AND MLCAPE 500-1000 J/KG....ALSO LIFT VIA RIGHT REAR
QUADRANT OF H3 JET STREAK OVER NEW ENGLAND...APPROACHING MID LEVEL
H5 VORT MAX...AND LOW LEVEL CONVERGENCE. STRONGER CELLS COULD
PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS...AND WILL MENTION
IN HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
NW POST-FRONTAL FLOW WILL BRING IN DRIER AIR...WITH CLEARING
SKIES. EXPECT LOWS TONIGHT IN THE 60S IN MOST PLACES...EXCEPT
55-60 IN THE VALLEYS NORTH/WEST OF NYC AND IN THE LONG ISLAND PINE
BARRENS. A SUNNY DAY ON TAP FOR WED...WITH HIGHS IN THE LOWER AND
MID 80S...WARMEST IN URBAN NE NJ.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH HEIGHTS FINALLY
RISING BY THE BEGINNING OF NEXT WEEK.

MODELS ARE IN GOOD AGREEMENT INTO THE WEEKEND...WITH THE EXCEPTION
OF THE CMC WHICH DEVELOPS THE TROPICAL WAVE CURRENTLY NEAR THE
LESSER ANTILLES BUT CURVES IT NORTHWARD NEAR 70W ON FRI AND
CONTINUES IT ON A NNE TRACK THROUGH EARLY NEXT WEEK. THE GFS HAS
ALSO JUMPED ON THIS IDEA AS WELL...ALTHOUGH IS NOT NEARLY AS DEEP AS
THE CMC. OTHERWISE...THERE ARE JUST SOME SLIGHT TIMING DIFFERENCES
WITH THE PASSING OF THE UPPER TROUGH AXIS AND ASSOCIATED SFC COLD
FRONT ON SUN.

DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS
EXPECTED LOCALLY. AT THE SFC...A WEAK COLD FRONT MOVING THROUGH ON
THU MAY TRIGGER SOME ISOLD SHOWERS WITH HIGH PRES BUILDING IN FROM
THE GREAT LAKES BEHIND IT. DRY WEATHER WILL PREVAIL THROUGH THE END
OF THE WEEK...ALTHOUGH A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO
THE S ON FRI NIGHT/SAT. THIS WILL RESULT IN INCREASING HUMIDITY
LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD FRONT PASSES THROUGH ON
SUN. CANADIAN HIGH PRES THEN BUILDS IN FOR MON.

TEMPS WILL BE NEAR SEASONABLE LEVELS...EXCEPT THU NIGHT THROUGH FRI
NIGHT WHERE THEY WILL AVERAGE AROUND 5 DEGREES BELOW NORMAL.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT EVENTUALLY MOVES THROUGH THE AREA DURING THE DAY TODAY
WITH IT MOVING EAST OF THE AREA TONIGHT. CONDITIONS VARY FROM VLIFR
TO MVFR ACROSS THE REGION AHEAD OF THE COLD FRONT. MAINLY IFR AND
LOWER NEAR THE COAST WITH FOG/STRATUS AND MORE MVFR/VFR ACROSS
FARTHER INTERIOR TERMINALS.

WINDS ARE LIGHT AND VARIABLE AT LESS THAN 10 KT. AS WINDS TURN MORE
WESTERLY DURING THE DAY...OUTSIDE OF SHOWER AND THUNDERSTORM
DEVELOPMENT WHICH WOULD PROBABLY BE SCATTERED COVERAGE...MORE OF AN
IMPROVEMENT TO VFR WILL OCCUR. HIGHER CHANCES WILL EXIST FOR ANY OF
THIS ACTIVITY NYC TERMINALS AND EAST. WIND GUSTS 15-20 KT POSSIBLE
MID AFTERNOON INTO EARLY EVENING.

AMENDMENTS ARE LIKELY TO REFINE TIMING OF IMPROVING CONDITIONS
WHICH COULD BE OFF BY A FEW HOURS FROM FORECAST. CONDITIONS COULD
FLUCTUATE BY ONE CATEGORY AT TIMES.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES  SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END
TIME OF IFR COULD BE OFF BY 2-3 HOURS.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF LIFR COULD BE OFF BY 2-3 HOURS.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF VLIFR COULD BE OFF BY 1-2 HOURS.

OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...VFR WITH NW FLOW...GUSTING EARLY.
.WEDNESDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
AFTER ANY SHOWERS/TSTMS WITH A COLD FRONTAL PASSAGE
TODAY...GENERALLY QUIET CONDITIONS WILL PREVAIL THROUGH FRI NIGHT.
NW FLOW COULD GUST UP TO 20 KT LATE TONIGHT INTO TUE MORNING
MAINLY ON THE OCEAN...AND OCEAN SEAS IN W FLOW TUE
AFTERNOON/EVENING COULD BUILDS AS HIGH AS 4 FT OUT EAST.

AN INCREASING SW FLOW ON SAT MAY GUST UP TO 20 KT ON THE EASTERN
OCEAN/SOUND/BAYS. SEAS ON THE EASTERN OCEAN WATERS MAY ALSO
APPROACH MARGINAL SCA LEVELS AS A RESULT.

&&

.HYDROLOGY...
HEAVIER SHOWERS/TSTMS TODAY...MAINLY FROM LATE MORNING INTO THE
AFTERNOON...HAVE A GOOD CHANCE OF PRODUCING LOCALLY HEAVY RAINFALL
OF UP TO AN INCH...WHICH WOULD CAUSE MAINLY URBAN AND POOR
DRAINAGE FLOODING.

NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...24
AVIATION...JM
MARINE...GOODMAN/24
HYDROLOGY...GOODMAN/24
EQUIPMENT...
Hazardous weather outlook, Sep 3, 5:22 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
522 AM EDT TUE SEP 3 2013

CTZ005>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-041000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
522 AM EDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD CAUSE
MINOR URBAN AND POOR DRAINAGE FLOODING. STRONGER STORMS COULD ALSO
PRODUCE GUSTY WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-041000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
522 AM EDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD REDUCE
VSBY BELOW 1 NM. STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS UP
TO 35 KT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-103-NYZ067>070-041000-
WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
522 AM EDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 3, 7:59 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
759 AM EDT TUE SEP 3 2013

NYZ078>081-177-179-031300-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
759 AM EDT TUE SEP 3 2013

...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND SUFFOLK
COUNTIES...

AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
PLAINVIEW TO BABYLON...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR DEER PARK BY 805 AM.
  NEAR DIX HILLS BY 810 AM.
  NEAR COMMACK BY 815 AM.
  NEAR SAYVILLE BY 820 AM.
  NEAR SMITHTOWN BY 825 AM.
  NEAR PATCHOGUE BY 830 AM.

PEOPLE IN EASTERN NASSAU AND SUFFOLK COUNTIES...INCLUDING BABYLON...
PLAINVIEW...FARMINGDALE...LINDENHURST...WOODBURY...SYOSSET...
HICKSVILLE...MELVILLE...CAPTREE STATE PARK AND HUNTINGTON STATION...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO A THUNDERSTORM TO BE STRUCK BY LIGHTNING. MOVE TO SAFE
SHELTER IMMEDIATELY.

LAT...LON 4065 7337 4066 7327 4068 7329 4065 7339
      4078 7365 4097 7301 4098 7273 4086 7249
      4079 7271 4080 7272 4074 7290 4075 7289
      4072 7312 4069 7318 4067 7317 4069 7318
      4070 7324 4067 7328 4064 7322 4062 7331

GOODMAN
Special weather statement, Sep 3, 8:06 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
806 AM EDT TUE SEP 3 2013

NYZ078>081-031315-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
806 AM EDT TUE SEP 3 2013

AREAS OF DENSE FOG HAVE DEVELOPED ACROSS THE AREA THIS MORNING.
THIS IS ONLY EXPECTED TO LAST AN HOUR OR TWO...HOWEVER MOTORISTS
SHOULD EXERCISE CAUTION WHILE DRIVING LEAVING PLENTY OF SPACE
BETWEEN VEHICLES AND USING LOW BEAM HEADLIGHTS.
Local storm report, Sep 3, 8:28 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
828 AM EDT TUE SEP 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HAIL             MASSAPEQUA              40.67N  73.47W
09/03/2013  M1.00 INCH       NASSAU             NY   PUBLIC

            QUARTER SIZE HAIL REPORTED NEAR BURNER MIDDLE SCHOOL ON
            CARMAN MILL ROAD.

&&

JP
Special weather statement, Sep 3, 9:02 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EDT TUE SEP 3 2013

NYZ078>081-031400-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
902 AM EDT TUE SEP 3 2013

...STRONG THUNDERSTORMS MOVING EAST FROM SOUTH CENTRAL INTO SOUTH
EASTERN SUFFOLK COUNTY...

AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLE ISLAND TO
ROBERT MOSES STATE PARK...MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCHE IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4095 7216 4087 7235 4064 7318 4074 7289
      4075 7289 4071 7307 4071 7309 4088 7292
      4098 7253 4092 7260 4090 7249 4093 7245
      4098 7247 4100 7243 4097 7245 4096 7240
      4101 7238 4106 7214 4102 7212 4108 7208

NV
Special weather statement, Sep 3, 9:20 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
920 AM EDT TUE SEP 3 2013

NYZ078-079-031415-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
920 AM EDT TUE SEP 3 2013

...STRONG THUNDERSTORM OVER NORTH CENTRAL SUFFOLK COUNTY...

AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLE ISLAND...MOVING NORTHEAST AT 30
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCHES IN A HALF
HOUR...IS OCCURRING WITH THIS STORM. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4106 7247 4085 7286 4083 7295 4090 7306
      4097 7296 4097 7274 4100 7259 4104 7252
      4105 7249 4109 7245 4110 7240 4115 7235
      4114 7233 4115 7231

NV
Special weather statement, Sep 3, 10:18 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1018 AM EDT TUE SEP 3 2013

NYZ080-081-031515-
SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
1018 AM EDT TUE SEP 3 2013

...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT THE SOUTH SHORE OF
SUFFOLK COUNTY...

AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SERIES OF STRONG THUNDERSTORM DEVELOPING ALONG THE SOUTH SHORE OF
SUFFOLK COUNTY FROM AROUND ISLIP EASTWARD THROUGH THE
HAMPTONS...MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THE STRONGEST OF THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCH IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4087 7235 4066 7304 4062 7329 4067 7327
      4064 7321 4066 7321 4067 7305 4075 7289
      4072 7312 4069 7315 4070 7324 4068 7329
      4072 7329 4092 7260 4090 7249 4096 7245
      4103 7223 4095 7217

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 10:25 PM EDTSpecial Weather StatementOKXOrange65 min
Sep 3, 1:12 AM EDTSevere Thunderstorm WarningOKXRockland, Westchester48 min
Sep 3, 1:25 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester95 min
Sep 3, 2:22 AM EDTAreal Flood AdvisoryOKXNassau, Queens83 min
Sep 3, 6:59 AM EDTSpecial Marine WarningOKX46 min
Sep 3, 7:06 AM EDTSpecial Weather StatementOKXNassau24 min
Sep 3, 7:12 AM EDTSevere Thunderstorm WarningOKXNassau, Suffolk48 min
Sep 3, 7:30 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk60 min
Sep 3, 7:42 AM EDTSpecial Weather StatementOKXNassau63 min
Sep 3, 7:52 AM EDTSpecial Marine WarningOKX68 min
Sep 3, 7:59 AM EDTSpecial Weather StatementOKXSuffolk61 min
Sep 3, 8:38 AM EDTAreal Flood AdvisoryOKXSuffolk112 min
Sep 3, 8:45 AM EDTSpecial Marine WarningOKX60 min
Sep 3, 8:54 AM EDTSpecial Marine WarningOKX51 min
Sep 3, 9:02 AM EDTSpecial Weather StatementOKXSuffolk58 min
Sep 3, 9:20 AM EDTSpecial Weather StatementOKXSuffolk55 min
Sep 3, 10:18 AM EDTSpecial Weather StatementOKXSuffolk57 min
Sep 3, 10:39 AM EDTAreal Flood AdvisoryOKXSuffolk111 min
Sep 3, 11:34 AM EDTSevere Thunderstorm WarningOKXSuffolk41 min
Sep 3, 11:35 AM EDTSpecial Marine WarningOKX25 min
Sep 3, 11:52 AM EDTSpecial Marine WarningOKX23 min
Sep 3, 12:20 PM EDTSpecial Marine WarningOKX25 min
Sep 3, 12:36 PM EDTSpecial Weather StatementOKXSuffolk69 min
Sep 3, 1:31 PM EDTSpecial Marine WarningOKX44 min
Sep 3, 2:12 PM EDTSpecial Marine WarningOKX33 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.